MAUDE Adverse Event Report: Abiomed, Inc. - 1220648; Temporary Non-Roller Type Left Heart Support Blood Pump

Abiomed, Inc. - 1220648; Temporary Non-Roller Type Left Heart Support Blood Pump
Catalog Number 0048-3092-JP
Medical Device Problem Code Malposition of Device (2616)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Cardiac Perforation (2513)
Date of Event 08/13/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella cp was inserted via femoral artery access of unspecified side in an 80-year-old female patient presenting with post-cardiotomy cardiogenic shock and low cardiac output syndrome following mitral valve repair.The patient's medical history was significant for mitral valve regurgitation.The society for cardiovascular angiography and interventions (scai) shock stage prior to initiation of support was not reported.The impella cp was implanted after the patient failed to wean from cardiopulmonary bypass in the operating room.Device placement was performed using transesophageal echocardiography (tee) and fluoroscopic guidance.Visualization of the left ventricular apex was reported to be limited due to the presence of mitral valve surgical devices, necessitating repeated echocardiographic assessments to guide device positioning.During positioning of the impella cp, a left ventricular perforation was observed.The perforation was surgically repaired, and the impella cp was subsequently explanted.Extracorporeal membrane oxygenation (ecmo) was then initiated to provide ongoing hemodynamic support.The duration of impella support was approximately two hours.No pump performance metrics, hemodynamic parameters, or laboratory values were reported during support.The patient survived the ventricular perforation and surgical repair.No additional patient outcome information was provided.Due to limited information on device depth during the surgery the device cannot be dissociated from the event.It is important to note that ventricular size and wall integrity should be taken into account when placing an impella device in a patient per optimal device performance (odp) odp-010 guidance on impella device implantation in small anatomies.It is important to note the decrease in ventricular cavity when a patient is on cardiopulmonary bypass and the heart is empty.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc or its employees that the report constitutes an admission that the product, abiomed inc, or its employees, caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Common Device Name
Temporary Non-Roller Type Left Heart Support Blood Pump
Manufacturer (Section D)
Abiomed, Inc. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
+1(781)493-4967
MDR Report Key50451270
Report Number1220648-2026-12063
Device Sequence Number9780839
Product Code OZD
UDI-Device Identifier00813502011371
UDI-Public(01)00813502011371(17)280131(10)2027927027
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0048-3092-JP
Device Lot Number2027927027
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/18/2026
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient SexFemale
Patient Weight101 LB
Patient RaceAsian